How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10769
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

My right eye swells up and I get ves on my arms whenever I

Customer Question

Hi, my right eye swells up and I get hives on my arms whenever I exercise. The only times it doesn't happen is if I take allergy medication before exercise. I am allergic to cats and dust. My doctor thinks the reactions happen because I have eczema on my arms and eyelid but I do not know why the allergy medication helps prevent it if that is the case. Any thoughts?
JA: How long have you been dealing with this? Is your eyelid swollen at all?
Customer: My eyelid has been swelling after exercise for about 4 months now
JA: Anything else in your medical history you think the doctor should know?
Customer: No
Submitted: 4 months ago.
Category: Eye
Expert:  Dr. Rick replied 4 months ago.

Hi. My name is***** and I am online and available to help you today. Thank you for your patience.

Question and answer is just one of the services I offer. I can also provide you with premium services, such as live telephone or skype consultation, at a small additional cost. Let me know if you are interested.

How old are you?

M/F?

How long has this been going on?

Do you get swelling/hives anywhere else?

What allergy medicine are you using?

Do you have any other medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.

Customer: replied 4 months ago.
I am a 21 year old male. The swelling only happens on my eye and sometimes lips if it gets bad. The hives usually on my arms and if bad then full body. It's been going on for about 4 months now. I use reactions 10mg. I also use hydrocortisone 1% on my eyelid for the eczema that my doctor prescribed to me. Other doctors have told me to not use that on my eyelid because it may be correlated with the swelling and they say that cream is too strong and thins skin so it isn't got for the eyelid but I have been using it anyway
Customer: replied 4 months ago.
Reactions 10mg ***
Customer: replied 4 months ago.
Reactine 10mg****
Expert:  Dr. Rick replied 4 months ago.

Thank you for that additional information.

You can use the hydrocortisone cream on your eyelid safely for up to 3 weeks or so.

The best bet would be for you to see an allergist for a complete workup and allergy testing. That is the best way to figure out what is going on .

Make sense to you?

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.

Dr. Rick MD FACS

Related Eye Questions